Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorAraújo, João
dc.contributor.authorCameron, Peter Jephson
dc.contributor.authorCasolo, Carlo
dc.contributor.authorMatucci, Francesco
dc.date.accessioned2020-09-08T23:36:52Z
dc.date.available2020-09-08T23:36:52Z
dc.date.issued2019-10
dc.identifier.citationAraújo , J , Cameron , P J , Casolo , C & Matucci , F 2019 , ' Integrals of groups ' , Israel Journal of Mathematics , vol. 234 , no. 1 , pp. 149-178 . https://doi.org/10.1007/s11856-019-1926-yen
dc.identifier.issn0021-2172
dc.identifier.otherPURE: 256793086
dc.identifier.otherPURE UUID: 2fde1d48-7a9d-4f83-9045-9d883a14a876
dc.identifier.otherORCID: /0000-0003-3130-9505/work/61622243
dc.identifier.otherScopus: 85073928950
dc.identifier.otherWOS: 000504871300006
dc.identifier.urihttp://hdl.handle.net/10023/20588
dc.descriptionFunding: Fundação para a Ciência e a Tecnologia (CEMAT-Ciências FCT project UID/Multi/04621/2013).en
dc.description.abstractAn integral of a group G is a group H whose derived group (commutator subgroup) is isomorphic to G. This paper discusses integrals of groups, and in particular questions about which groups have integrals and how big or small those integrals can be. Our main results are: - If a finite group has an integral, then it has a finite integral. - A precise characterization of the set of natural numbers n for which every group of order n is integrable: these are the cubefree numbers n which do not have prime divisors p and q with q | p-1. - An abelian group of order n has an integral of order at most n1+o(1), but may fail to have an integral of order bounded by cn for constant c. - A finite group can be integrated n times (in the class of finite groups) for every n if and only if it is a central product of an abelian group and a perfect group. There are many other results on such topics as centreless groups, groups with composition length 2, and infinite groups. We also include a number of open problems.
dc.language.isoeng
dc.relation.ispartofIsrael Journal of Mathematicsen
dc.rightsCopyright © 2019 The Hebrew University of Jerusalem. This work has been made available online in accordance with publisher policies or with permission. Permission for further reuse of this content should be sought from the publisher or the rights holder. This is the author created accepted manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at https://doi.org/10.1007/s11856-019-1926-yen
dc.subjectGroupsen
dc.subjectDerived groupen
dc.subjectInverse problemen
dc.subjectQA Mathematicsen
dc.subjectMathematics(all)en
dc.subjectT-NDASen
dc.subject.lccQAen
dc.titleIntegrals of groupsen
dc.typeJournal articleen
dc.description.versionPostprinten
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews. Centre for Interdisciplinary Research in Computational Algebraen
dc.identifier.doihttps://doi.org/10.1007/s11856-019-1926-y
dc.description.statusPeer revieweden
dc.date.embargoedUntil2020-09-09


This item appears in the following Collection(s)

Show simple item record